Open Access

Nonexpansive mappings defined on unbounded domains

Fixed Point Theory and Applications20062006:82080

DOI: 10.1155/FPTA/2006/82080

Received: 18 January 2006

Accepted: 23 January 2006

Published: 1 June 2006

Abstract

We obtain fixed point theorems for nonexpansive mappings defined on unbounded sets. Our assumptions are weaker than the asymptotically contractive condition recently introduced by Jean-Paul Penot.

[1234567891011121314151617181920212223]

Authors’ Affiliations

(1)
Department of Mathematics, Faculty of Science, Naresuan University
(2)
Department of Mathematics, The University of Iowa

References

  1. Aleyner A, Reich S: A note on explicit iterative constructions of sunny nonexpansive retractions in Banach spaces. Journal of Nonlinear and Convex Analysis 2005,6(3):525–533.MathSciNetMATHGoogle Scholar
  2. Aleyner A, Reich S: An explicit construction of sunny nonexpansive retractions in Banach spaces. Fixed Point Theory and Applications 2005,2005(3):295–305. 10.1155/FPTA.2005.295MathSciNetView ArticleMATHGoogle Scholar
  3. Browder FE: Nonexpansive nonlinear operators in a Banach space. Proceedings of the National Academy of Sciences of the United States of America 1965, 54: 1041–1044. 10.1073/pnas.54.4.1041MathSciNetView ArticleMATHGoogle Scholar
  4. Browder FE: Semicontractive and semiaccretive nonlinear mappings in Banach spaces. Bulletin of the American Mathematical Society 1968, 74: 660–665. 10.1090/S0002-9904-1968-11983-4MathSciNetView ArticleMATHGoogle Scholar
  5. Bruck RE Jr.: Properties of fixed-point sets of nonexpansive mappings in Banach spaces. Transactions of the American Mathematical Society 1973, 179: 251–262.MathSciNetView ArticleMATHGoogle Scholar
  6. Bruck RE Jr.: A common fixed point theorem for a commuting family of nonexpansive mappings. Pacific Journal of Mathematics 1974, 53: 59–71.MathSciNetView ArticleMATHGoogle Scholar
  7. Bula I: Some generalizations of W. A. Kirk's fixed point theorems. In Mathematics, Latv. Univ. Zināt. Raksti. Volume 595. Latv. Univ., Riga; 1994:159–166.Google Scholar
  8. Caristi J: Fixed point theorems for mappings satisfying inwardness conditions. Transactions of the American Mathematical Society 1976, 215: 241–251.MathSciNetView ArticleMATHGoogle Scholar
  9. García-Falset J: Fixed points for mappings with the range type condition. Houston Journal of Mathematics 2002,28(1):143–158.MathSciNetMATHGoogle Scholar
  10. Gatica JA, Kirk WA: Fixed point theorems for contraction mappings with applications to nonexpansive and pseudo-contractive mappings. The Rocky Mountain Journal of Mathematics 1974, 4: 69–79. 10.1216/RMJ-1974-4-1-69MathSciNetView ArticleMATHGoogle Scholar
  11. Goebel K, Reich S: Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings, Monographs and Textbooks in Pure and Applied Mathematics. Volume 83. Marcel Dekker, New York; 1984:ix+170.Google Scholar
  12. Göhde D: Zum Prinzip der kontraktiven Abbildung. Mathematische Nachrichten 1965, 30: 251–258. 10.1002/mana.19650300312MathSciNetView ArticleMATHGoogle Scholar
  13. Kato T: Nonlinear semigroups and evolution equations. Journal of the Mathematical Society of Japan 1967, 19: 508–520. 10.2969/jmsj/01940508MathSciNetView ArticleMATHGoogle Scholar
  14. Kirk WA: A fixed point theorem for mappings which do not increase distances. The American Mathematical Monthly 1965, 72: 1004–1006. 10.2307/2313345MathSciNetView ArticleMATHGoogle Scholar
  15. Kirk WA: Fixed point theorems for nonexpansive mappings satisfying certain boundary conditions. Proceedings of the American Mathematical Society 1975, 50: 143–149. 10.1090/S0002-9939-1975-0380527-7MathSciNetView ArticleMATHGoogle Scholar
  16. Kirk WA, Morales CH: Nonexpansive mappings: boundary/inwardness conditions and local theory. In Handbook of Metric Fixed Point Theory. Kluwer Academic, Dordrecht; 2001:299–321.View ArticleGoogle Scholar
  17. Kirk WA, Schöneberg R: Some results on pseudo-contractive mappings. Pacific Journal of Mathematics 1977,71(1):89–100.MathSciNetView ArticleMATHGoogle Scholar
  18. Luc DT: Recessively compact sets: properties and uses. Set-Valued Analysis 2002,10(1):15–35. 10.1023/A:1014458603461MathSciNetView ArticleMATHGoogle Scholar
  19. Luc DT, Penot J-P: Convergence of asymptotic directions. Transactions of the American Mathematical Society 2001,353(10):4095–4121. 10.1090/S0002-9947-01-02664-2MathSciNetView ArticleMATHGoogle Scholar
  20. Matsushita S-Y, Takahashi W: Weak and strong convergence theorems for relatively nonexpansive mappings in Banach spaces. Fixed Point Theory and Applications 2004,2004(1):37–47. 10.1155/S1687182004310089MathSciNetView ArticleMATHGoogle Scholar
  21. Penot J-P: A fixed-point theorem for asymptotically contractive mappings. Proceedings of the American Mathematical Society 2003,131(8):2371–2377. 10.1090/S0002-9939-03-06999-5MathSciNetView ArticleMATHGoogle Scholar
  22. Penot J-P: A metric approach to asymptotic analysis. Bulletin des Sciences Mathématiques 2003,127(9):815–833. 10.1016/j.bulsci.2003.08.001MathSciNetView ArticleMATHGoogle Scholar
  23. Petryshyn WV: Structure of the fixed points sets of -set-contractions. Archive for Rational Mechanics and Analysis 1970/1971, 40: 312–328.MathSciNetMATHGoogle Scholar

Copyright

© A. Kaewcharoen andW. A. Kirk. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.